MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)
Model Number 309.480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 11/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during surgical procedure for a removal of hardware and repair right femur fracture, the tip of the hollow reamer complete had two (2) pieces break off.Both pieces retrieved by the surgeon.There is minor surgical delay.Procedure was successfully completed.Patient status was unknown.This complaint involves two (2) devices.This is 2 of 2 for report (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device returned (b)(6) 2019.It was reported that on november 11, 2018, during surgical procedure for a removal of hardware and repair right femur fracture, the tip of the hollow reamer complete had two (2) pieces break off.Both pieces retrieved by the surgeon.It is unknown if there was a surgical delay.Patient status and procedure outcome were unknown.This complaint involves one (1) device.Flow: device interaction/functional visual inspection: both hollow reamer-complete for 4.5mm screws and spare reamer tube for hollow reamer (309.450) were received in disassembled condition at cq.The reamer tube was found to be broken at other end.Hence the complaint is confirmed.The broken fragments were received and reamer tube was found to be rusted at the broken side.Functional testing: the device was not able to be disassembled as both are in stuck condition.Dimension inspection: dimensional analysis was not performed due to post manufacturing damage and relevant features are not accessible.Document/ specification review.The lot number of the device cannot be confirmed due to the received condition of the device.Conclusion: the complaint is confirmed.A definitive root cause could not be determined it is possible that the device encountered unintended forces (during usage or handling at the time of surgery).During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A review of the device history record: device history lot part/lot combination are unknown at synthes gmbh, no dhr review possible.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9376456
Report Number2939274-2019-62384
Device Sequence Number2159266
Product Code HTO
UDI-Device Identifier10886982185754
UDI-Public(01)10886982185754
Combination Product (Y/N)N
Initial Reporter StateIL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number309.480
Device Catalogue Number309.480
Device Lot Number2075949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer12/17/2019
12/24/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date12/18/2019
12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1